Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 26, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 1, 2000, 5:29 PM CDT for Shawano County, Waupaca County, Wisconsin. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2000, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 1, 2000, 6:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Shawano County, WI, Waupaca County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:37 PM CDT | Hail 1 | Clintonville, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 360 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 012230 SVRGRB WIC115-135-012330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 529 PM CDT THU JUN 1 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST SHAWANO COUNTY IN WISCONSIN NORTHEAST WAUPACA COUNTY IN WISCONSIN * UNTIL 630 PM CDT * AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS 6 MILES SOUTHWEST OF CLINTONVILLE. THAT PLACES THE STORM 19 MILES NORTHEAST OF WAUPACA. THE STORM WAS MOVING EAST AT 35 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... CLINTONVILLE BY 535 PM CDT. NAVARINO BY 555 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. EB/AK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:45 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 1, 3:45 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT THU JUN 1 2000 ...SHORT TERM CONSIDERATION IS WHEN TO END PRECIPITATION...ON THE LONGER TERM IT IS JUST TEMPERATURES... NUMEROUS THUNDERSTORMS WERE OCCURRING IN VICINITY OF 850 STATIONARY FRONT AND IN ADVANCE OF SURFACE COLD FRONT. BREAKS IN THE CLOUDS IN THE MID TO LAKE AFTERNOON WILL ALLOW ADDITIONAL DESTABILIZATION AHEAD OF LINE OF THUNDERSTORMS ASSOCIATED WITH SURFACE COULD FRONT. EXPECT ACTIVITY TO INCREASE IN COVERAGE AS IT MOVES EAST. CURRENT RATE OF MOVEMENT WOULD GET MOST OF THE THUNDERSTORMS OUT OF FORECAST AREA BY THE TIME THAT THE SEVERE THUNDERSTORM AND TORNADO WATCHES EXPIRE. MODELS INDICATE UPPER DIVERGENCE ASSOCIATED WITH RIGHT REAR QUADRANT OF JET STREAM WILL LINGER UNTIL AROUND MIDNIGHT. AS A RESULT...A FEW SHOWERS OR AN ISOLATED THUNDERSTORM COULD STILL BE POSSIBLE BEHIND THE MAIN LINE THROUGH THE LATE EVENING. CLOUDS LINGER BEHIND THE FRONT THROUGH MOST OF THE NIGHT...BUT EXPECT ABUNDANT SUNSHINE FOR FRIDAY. 850 TEMPERATURES COOL TO +3 TO +4 RANGE BY 18Z FRIDAY BUT STRONG EARLY JUNE SUNSHINE SHOULD ALLOW TEMPERATURES TO RISE SIGNIFICANTLY. ALSO...TEMPERATURES WILL BE STARTING AROUND 50 IN THE MORNING IN MOST AREAS. OVERALL...GUIDANCE TEMPERATURES LOOK OK BUT WILL LEAN TOWARD THE WARM END. .GRB...NONE. KENNEDY WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:39 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 51 min |
| Jun 1, 6:53 PM CDT | Severe Thunderstorm Warning | GRB | Door | 37 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.